Alert archive / California / High Surf Advisories in 2010
High Surf Advisory 9, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at Mar 30, 2010, 1:28 AM PDT for San Diego County, California. It took effect at Mar 30, 2010, 2:00 AM PDT. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2010, 1:28 AM PDT (08:28 UTC)
- In effect from
- Mar 30, 2010, 2:00 AM PDT
- Expired
- Apr 1, 2010, 8:08 AM PDT
- In force
- 54 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3374 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Mar 29, 9:30 PM PDT, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 29, 9:30 PM PDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PDT MON MAR 29 2010 .SYNOPSIS...A REDEVELOPING MARINE LAYER WILL CAUSE LOW CLOUDS AND FOG WEST OF THE MOUNTAINS DURING THE NIGHTS AND MORNINGS THROUGH TUESDAY. A PACIFIC STORM WILL BRING RAIN AND MOUNTAIN SNOW WITH LOCAL STRONG GUSTY WINDS AND MUCH COOLER WEATHER WEDNESDAY AND THURSDAY. CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. DRY AND WARMER FRIDAY INTO SUNDAY. ANOTHER PACIFIC STORM COULD BRING SHOWERS SUNDAY NIGHT AND MONDAY. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TONIGHT-THURSDAY)...SKIES WERE MOSTLY CLEAR THIS EVENING EXCEPT FOR A FEW HIGH CLOUDS AND STRATUS OFFSHORE. THE 00Z NKX SOUNDING WAS DRY IN THE LOW LEVELS WITH INCREASING WNW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 5 MB SAN-IPL. THE MARINE LAYER WILL REDEVELOP AND DEEPEN RAPIDLY OVERNIGHT WITH LOW CLOUDS AND FOG GETTING INTO THE INLAND VALLEYS BY MORNING. THERE COULD BE LOCAL DENSE FOG NEAR THE INLAND EXTENT OF THE STRATUS. COOLER TUESDAY WITH MORE HIGH CLOUDINESS AND PARTIAL AFTERNOON CLEARING OF MARINE LAYER CLOUDS AND MORE HIGH CLOUDINESS. WINDY IN THE MOUNTAINS AND DESERTS TUESDAY AFTERNOON AND EVENING. A COLD UPPER LOW CURRENTLY IN THE GULF OF ALASKA WILL DIG S ALONG THE COAST AND OVER SRN CA WEDNESDAY. LOW LEVEL MOISTURE WILL INCREASE AND THERE WILL BE ENOUGH DYNAMIC LIFT AND UPSLOPE FLOW FOR MAINLY LIGHT PRECIP. THE SNOW LEVEL WILL LOWER TO ABOUT 5000 FT DURING THE DAY WEDNESDAY. A SHORT WAVE AND ASSOCIATED JET MAX WILL MOVE OVER SRN CA LATE WEDNESDAY AND EARLY THURSDAY. THIS WILL CAUSE THE BEST CHANCE OF SIGNIFICANT PRECIP WITH THE SNOW LEVEL LOWERING TO NEAR 4000 FT...OR POSSIBLY LOCALLY LOWER. THE COLD AIR ALOFT AND JET DYNAMICS WILL CAUSE A CHANCE OF THUNDERSTORMS WITH POTENTIAL WATERSPOUTS AND FUNNEL CLOUDS. SHOWERS WILL TAPER OFF AND END THURSDAY NIGHT. RAINFALL TOTALS SHOULD RANGE FROM ABOUT A THIRD TO HALF AN INCH W OF THE MOUNTAINS WITH UP TO AN INCH ON THE COASTAL MOUNTAIN SLOPES BELOW THE SNOW LEVEL. THE HIGH DESERTS SHOULD GET ABOUT A THIRD OF AN INCH AND THE LOWER DESERTS LESS THAN A QUARTER INCH. SNOW ACCUMULATION AT THE HIGHER ELEVATIONS SHOULD RANGE FROM ABOUT 4 TO 8 INCHES. STRONG GUSTY ONSHORE WINDS WILL ACCOMPANY THIS SYSTEM WEDNESDAY AND THURSDAY...ESPECIALLY IN THE MOUNTAINS AND DESERTS. MUCH COLDER WITH MAX TEMPS ABOUT 10 TO 20 DEGREES BELOW SEASONAL AVERAGES BY THURSDAY. && .LONG TERM (FRIDAY-MONDAY)...WEAK UPPER LEVEL HIGH PRESSURE WILL BRING WARMER WEATHER WITH VARIABLE CLOUDINESS INTO SUNDAY. ANOTHER UPPER LOW APPROACHING FROM THE NW WILL BRING MORE CLOUDS AND COOLING WITH A CHANCE OF SHOWERS LATE SUNDAY INTO MONDAY. && .AVIATION... 300300Z...MARINE STRATUS WILL DEVELOP RAPIDLY OVERNIGHT AND DEEPEN THROUGH TUE TO NEAR FL040. STRATUS SHOULD REACH KONT AND KRNM BY MORNING AND REMAIN BROKEN IN SOME AREAS THROUGH THE DAY. CIGS DEVELOPING BTWN 1K AND 2K FT MSL AFTER 05Z ARE EXPECTED TO RISE TO AROUND 3K FT MSL BY MIDDAY ON TUE. && .MARINE... A STRONG COLD FRONT APPROACHING FROM THE NORTH WILL GENERATE GUSTY ONSHORE FLOW AND A LARGE...STEEP...WESTERLY SWELL BY WED. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED DUE TO THE STRONG WINDS AND HAZARDOUS SEAS THROUGH THU. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. && PUBLIC...ATKIN AVIATION/MARINE...JAD
Hazardous weather outlook, Mar 29, 4:00 PM PDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT MON MAR 29 2010 CAZ042-043-048-050-055>058-060>062-301200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PDT MON MAR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF TODAY AND TONIGHT PATCHY DENSE FOG IN THE INLAND VALLEYS WITH LOCAL VISIBILITY LESS THAN ONE QUARTER MILE AT TIMES LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY LOCAL STRONG AND DANGEROUS RIP CURRENTS AT THE BEACHES. PATCHY DENSE FOG IN THE INLAND VALLEYS WITH LOCAL VISIBILITY LESS THAN ONE QUARTER MILE AT TIMES TUESDAY MORNING. A PACIFIC STORM WILL BRING STRONG WINDS TUESDAY AFTERNOON THROUGH THURSDAY...ESPECIALLY IN THE MOUNTAINS AND DESERTS. RAIN AND MOUNTAIN SNOW WEDNESDAY AND THURSDAY WITH A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:42 PM PDT | Small Craft Advisory for Winds | SGX | 8 hr | |
| Mar 30, 2:21 AM PDT | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 43 hr |
Nearby
High Surf Advisories in California, 2010Every high surf advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.